Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 8, 2001, 3:15 PM CDT for 4 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 8, 2001, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 082015 FFWNEW LAC033-063-121-125-082215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...BAKER...BATON ROUGE LIVINGSTON PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT ALLEN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA * UNTIL 515 PM CDT * AT 312 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF WEST FELICIANA...NORTHERN PORTIONS OF LIVINGSTON AND EAST AND WEST BATON ROUGE PARISHES. AREA OF RAINFALL IS SPREADING EAST AND NORTHEAST ABOUT 20 MPH. RADAR ESTIMATES 2 TO 4 INCHES IN PORTIONS OF THE WARNED AREA DURING THE PAST 3 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT bSEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:40 AM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 3:40 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 AM CDT FRI JUN 8 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH TONIGHT... STATUS QUO IS THE WAY TO GO...ALTHOUGH THE AMPLIFYING UPPER PATTERN ACROSS NORTH AMERICA WILL SLIGHTLY CHANGE THE ORIENTATION OF THE DEEPER MOISTURE AND HEAVY RAIN POTENTIAL AREAS ACROSS THE LOWER MS VALLEY. 18 HOUR WATER VAPOR LOOPS SHOW THE MID/UPPER LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON MOVING SLOWLY SW FROM E CENTRAL TO SE TX. A SLIGHTLY DISCONTINUOUS 30-35 KNOT 250 JET MAX EXTENDS FROM W CENTRAL/NE MEXICO INTO THE NW GULF...AND FROM SE LA ACROSS SE MS...AND MERGING WITH A STRONG POLAR JET IN THE MID ATLANTIC COAST REGION. THIS PATTERN SHOULD CONTINUE TO PLACE THE FORECAST AREA IN AN AREA OF MID/UPPER DIVERGENCE. TO ADD TO THE TROUBLE...ANOTHER IN A SERIES OF SHORTWAVE TROUGHS/VORT LOBES IS SWINGING NE ACROSS THE NW GULF WHICH IS AIDING IN ANOTHER MOISTURE SURGE FROM THE SW GULF. LOOKING BACK AT THE LAST FEW DAYS...THE AVN HAS HAD SOME SUSPICIOUS LOOKING STRONG VORT MAXIMA MOVING NORTH FROM THE GULF ACROSS THE FORECAST AREA...HOWEVER MANY OF THESE FEATURES HAVE VERIFIED INTO MASSIVE MCS BLOWUPS AND RESULTANT FLOODING ACROSS E CENTRAL/SE LA. MODEL TIMING OF THESE FEATURES AND QPF WILL NEVER BE PERFECT...BUT THE OVERALL IDEA IS GOOD. TO SUM THINGS UP...WILL MAINTAIN THE FLASH FLOOD/FLOOD WATCH FOR THE CURRENT AREA AND EXPAND IT IN TIME THROUGH TONIGHT. FLASH FLOOD GUIDANCE IS STILL FAIRLY HIGH ACROSS HARRISON AND JACKSON COUNTIES...SO WILL LEAVE THEM OUT OF THE WATCH FOR NOW... HOWEVER...THEY MAY NEED TO BE ADDED TO THE WATCH LATER TODAY IF ENOUGH HEAVY RAIN THREATENS THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH TONIGHT WITH LOCAL AMOUNTS UP AROUND 5 INCHES. AS WITNESSED YESTERDAY...RAINFALL RATES OF 3/4 INCH PER HOUR AND 1.25 TO 1.5 INCHES IN 3 HOURS WILL RESULT IN STREET FLOODING WITH SLIGHTLY HIGHER AMOUNTS THREATENING PROPERTY IN SOME AREAS. RAINFALL CHANCES SHOULD STAY IN THE LIKELY CATEGORY TONIGHT AND ESPECIALLY SATURDAY AS ANOTHER SHORTWAVE AND ENHANCED UPPER DIFFLUENCE AREA AFFECT THE FORECAST AREA. FALLING HEIGHTS IN THE EASTERN U.S. WILL HELP PUSH A WEAK SURFACE FRONT SOUTH INTO S MS TONIGHT AND SAT WHICH SHOULD HELP TAPER OFF RAINFALL AMOUNTS SLIGHTLY IN THE SW MS ZONES SAT AND SAT NIGHT. SUN INTO TUE...THE REMNANTS OF ALLISON MAY CONTINUE TO JUST DRIFT SOUTH ALONG THE LOWER TX COAST/W GULF. WE SHOULD CONTINUE TO HAVE AT LEAST SCATTERED MAINLY AFTERNOON CONVECTION NEXT WEEK. THIS SHOULD RESULT IN LIGHTER DAILY RAINFALL AMOUNTS. KMCB 83/69/86/68 8663 KBTR 83/71/86/70 8675 KMSY 83/74/85/72 9776 KGPT 83/72/84/72 9775 .NEW...NONE. LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080. 22
In the hours before
Special weather statement, Jun 8, 11:00 AM CDT, 4 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 8 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO MOVE SLOWLY SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTHEAST OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON CONTINUING INTO TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS UP TO 40 MILES AN HOUR...HOWEVER...A FEW OF THE STRONGEST STORMS COULD PRODUCE A BRIEF TORNADO. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN IS EXPECTED ACROSS THE ENTIRE AREA THROUGH TONIGHT. A FEW OF THE HEAVY RAIN AREAS COULD BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:15 PM CDT | Flash Flood Warning | LIX | Ascension | 2 hr |
| Jun 7, 7:27 PM CDT | Flash Flood Warning | LIX | Iberville | 2 hr |
| Jun 7, 9:50 PM CDT | Flash Flood Warning | LIX | Iberville, West Baton Rouge | 2 hr |
| Jun 8, 3:36 PM CDT | Flash Flood Warning | LIX | Lincoln, Tangipahoa | 114 min |
| Jun 8, 3:36 PM CDT | Flash Flood Warning | LIX | Ascension, Jefferson, Orleans, Saint Bernard, Saint Charles, Saint James and 2 more | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.